Alert archive / Alabama / River Flood Warnings in 2018

River Flood Warning 45, NWS Mobile, AL

December 9, 2018Dallas County, Monroe County, Wilcox County, Alabama

NWS Mobile, AL issued this river flood warning at Dec 9, 2018, 8:53 AM CST for Dallas County, Monroe County, Wilcox County, Alabama. It took effect at Dec 12, 2018, 12:00 AM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Dec 9, 2018, 8:53 AM CST (14:53 UTC)
In effect from
Dec 12, 2018, 12:00 AM CST
Expired
Dec 11, 2018, 8:03 PM CST
In force
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Dallas County, AL, Monroe County, AL, Wilcox County, AL

The radar

The Birmingham radar (KBMX), 138 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alabama River near Miller's Ferry (MRFA1). The gauge peaked at 61.29 ft at Dec 12, 2018, 3:00 PM CST.

actionminormoderate5060708012/0912/1012/1112/1212/13
Action stage
61 ft
Minor stage
66 ft
Moderate stage
80 ft
Major stage
83 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02427506, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

484 
WGUS44 KMOB 091453
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile, AL
853 AM CST Sun Dec 9 2018



...The National Weather Service in Mobile has issued a flood warning for the 
following rivers in Alabama... 

  Alabama River Near Millers Ferry Dam affecting Dallas...Monroe and Wilcox 
  Counties.
  Alabama River Near Claiborne Dam - Tailwater affecting Clarke...Monroe and 
  Wilcox Counties.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC047-099-131-101452-
/O.NEW.KMOB.FL.W.0045.181212T0600Z-181213T1800Z/
/MRFA1.1.ER.181212T0600Z.181212T1800Z.181213T1200Z.NO/
853 AM CST Sun Dec 9 2018

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Alabama River Near Millers Ferry Dam
* From late Tuesday night until Thursday afternoon
* At 8 AM Sunday the stage was...49.1 feet. 
* Minor flooding is forecast 
* Flood stage is 66 feet. 
* Forecast to rise above flood stage by early Wednesday morning and continue to 
  rise near 66.4 feet by Wednesday afternoon. The river will fall below 
  flood stage by Thursday early afternoon.
* At 66 feet...Farm and pasturelands in the area will flood and cattle should 
  be moved to higher ground.

&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
 3184 8756 3215 8749                  

$$

ALC025-099-131-101452-
/O.NEW.KMOB.FL.W.0046.181213T0325Z-000000T0000Z/
/CLBA1.1.ER.181213T0325Z.181214T0600Z.000000T0000Z.NO/
853 AM CST Sun Dec 9 2018

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Alabama River Near Claiborne Dam - Tailwater
* From Wednesday evening until further notice
* At 7 AM Sunday the stage was...29 feet. 
* Minor flooding is forecast 
* Flood stage is 42 feet. 
* Forecast to rise above flood stage by Wednesday before midnight and continue 
  to rise near 43.7 feet by early Friday morning. Additional rises are possible 
  thereafter.
* At 27 feet...Flooding of low lying area. Roads near the confluence of the Alabama 
  and Tombigbee Rivers will begin to flood.
* At 35 feet...Flooding of pastureland begins along the lower Alabama River.
* At 40 feet...Considerable flooding of agricultural land.
* At 42 feet...Water begins to inundate the Eureka Landing community.
* At 43 feet...Access to Eureka Landing community stops, with access cut off.

&&

LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
 3114 8797 3150 8766                  

$$
5 follow-up statements
386 
WGUS84 KMOB 100217
FLSMOB
Flood Statement
National Weather Service Mobile, AL
817 PM CST Sun Dec 9 2018
 

...The flood warning continues for the following rivers in Alabama...
 
  Alabama River Near Claiborne Dam - Tailwater affecting Clarke...Monroe and 
  Wilcox Counties. 
...The flood warning continues for the following rivers in Alabama...
 
  Alabama River Near Millers Ferry Dam affecting Dallas...Monroe and Wilcox 
  Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC047-099-131-110216-
/O.CON.KMOB.FL.W.0045.181212T0600Z-181213T1800Z/
/MRFA1.1.ER.181212T0600Z.181212T1800Z.181213T1200Z.NO/
817 PM CST Sun Dec 9 2018

The Flood Warning continues for
  the Alabama River Near Millers Ferry Dam
* From early Wednesday morning until Thursday afternoon.
* At 7 PM Sunday the stage was 53.5 feet. 
* Minor flooding is forecast. 
* Flood stage is 66 feet.
* Forecast to rise above flood stage by early Wednesday morning and continue to 
  rise near 66.4 feet by Wednesday early afternoon. The river will fall below 
  flood stage by Thursday morning.
* At 66 feet...Farm and pasturelands in the area will flood and cattle should 
  be moved to higher ground.

&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
 3184 8756 3215 8749                  

$$

ALC025-099-131-110216-
/O.EXT.KMOB.FL.W.0046.181212T2315Z-181215T0030Z/
/CLBA1.1.ER.181212T2315Z.181214T0000Z.181214T1830Z.NO/
817 PM CST Sun Dec 9 2018

...Flood Warning extended until Friday evening for
  the Alabama River Near Claiborne Dam - Tailwater
* From Wednesday afternoon until Friday evening.
* At 7 PM Sunday the stage was 32.5 feet. 
* Minor flooding is forecast. 
* Flood stage is 42 feet.
* Forecast to rise above flood stage by Wednesday afternoon and continue to rise
  near 43.3 feet by Thursday evening. The river will fall below flood stage by Friday evening.
* At 27 feet...Flooding of low lying area. Roads near the confluence of the Alabama 
  and Tombigbee Rivers will begin to flood.
* At 35 feet...Flooding of pastureland begins along the lower Alabama River.
* At 40 feet...Considerable flooding of agricultural land.
* At 42 feet...Water begins to inundate the Eureka Landing community.
* At 43 feet...Access to Eureka Landing community stops, with access cut off.

&&

LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
 3114 8797 3150 8766                  

$$
096 
WGUS84 KMOB 101523
FLSMOB
Flood Statement
National Weather Service Mobile, AL
923 AM CST Mon Dec 10 2018
 

...The flood warning continues for the following rivers in Alabama...
 
  Alabama River Near Millers Ferry Dam affecting Dallas...Monroe and Wilcox 
  Counties. 
  Alabama River Near Claiborne Dam - Tailwater affecting Clarke...Monroe and 
  Wilcox Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC047-099-131-111522-
/O.EXT.KMOB.FL.W.0045.181212T0600Z-181213T1930Z/
/MRFA1.1.ER.181212T0600Z.181213T0600Z.181213T1330Z.NO/
923 AM CST Mon Dec 10 2018

...Flood Warning extended until Thursday afternoon...The Flood Warning continues
for
  the Alabama River Near Millers Ferry Dam
* From early Wednesday morning until Thursday afternoon.
* At 8 AM Monday the stage was 56.6 feet. 
* No flooding is occurring and Minor flooding is forecast. 
* Flood stage is 66 feet.
* Forecast to rise above flood stage by early Wednesday morning and continue to 
  rise near 66.6 feet by early Thursday morning. The river will fall below flood
  stage by Thursday afternoon.
* At 66 feet...Farm and pasturelands in the area will flood and cattle should 
  be moved to higher ground.

&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
 3184 8756 3215 8749                  

$$

ALC025-099-131-111522-
/O.EXT.KMOB.FL.W.0046.181212T2100Z-000000T0000Z/
/CLBA1.1.ER.181212T2100Z.181214T0600Z.000000T0000Z.NO/
923 AM CST Mon Dec 10 2018

...Flood Warning extended until further notice...The Flood Warning continues for
  the Alabama River Near Claiborne Dam - Tailwater
* From Wednesday afternoon until further notice.
* At 8 AM Monday the stage was 34.9 feet. 
* No flooding is occurring and Minor flooding is forecast. 
* Flood stage is 42 feet.
* Forecast to rise above flood stage by Wednesday afternoon and continue to rise
  near 44.0 feet by early Friday morning.
* At 43.0 feet...Access to Eureka Landing community stops, with access cut off.

&&

LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
 3114 8797 3150 8766                  

$$
312 
WGUS84 KMOB 110247
FLSMOB
Flood Statement
National Weather Service Mobile, AL
847 PM CST Mon Dec 10 2018
 

...The flood warning continues for the following rivers in Alabama...
 
  Alabama River Near Claiborne Dam - Tailwater affecting Clarke...Monroe and 
  Wilcox Counties. 
...The flood warning continues for the following rivers in Alabama...
 
  Alabama River Near Millers Ferry Dam affecting Dallas...Monroe and Wilcox 
  Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC047-099-131-120247-
/O.CON.KMOB.FL.W.0045.181212T0600Z-181213T1930Z/
/MRFA1.1.ER.181212T0600Z.181213T0600Z.181213T1330Z.NO/
847 PM CST Mon Dec 10 2018

The Flood Warning continues for
  the Alabama River Near Millers Ferry Dam
* From early Wednesday morning until Thursday afternoon.
* At 7 PM Monday the stage was 59 feet. 
* Minor flooding is forecast. 
* Flood stage is 66 feet.
* Forecast to rise above flood stage by early Wednesday morning and continue to 
  rise near 66.6 feet by early Thursday morning. The river will fall below flood
  stage by Thursday afternoon.
* At 66 feet...Farm and pasturelands in the area will flood and cattle should 
  be moved to higher ground.

&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
 3184 8756 3215 8749                  

$$

ALC025-099-131-120247-
/O.EXT.KMOB.FL.W.0046.181212T2230Z-181216T0000Z/
/CLBA1.1.ER.181212T2230Z.181214T0600Z.181215T1800Z.NO/
847 PM CST Mon Dec 10 2018

...Flood Warning extended until Saturday evening for
  the Alabama River Near Claiborne Dam - Tailwater
* From Wednesday afternoon until Saturday evening.
* At 7  PM Monday the stage was 36.7 feet. 
* Minor flooding is forecast. 
* Flood stage is 42 feet.
* Forecast to rise above flood stage by Wednesday afternoon and continue to rise
  near 43.2 feet by early Friday morning.
* At 43 feet...Access to Eureka Landing community stops, with access cut off.

&&

LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
 3114 8797 3150 8766                  

$$
895 
WGUS84 KMOB 111456
FLSMOB
Flood Statement
National Weather Service Mobile, AL
856 AM CST Tue Dec 11 2018
 

...The flood warning continues for the following rivers in Alabama...
 
  Alabama River Near Millers Ferry Dam affecting Dallas...Monroe and Wilcox 
  Counties. 
  Alabama River Near Claiborne Dam - Tailwater affecting Clarke...Monroe and 
  Wilcox Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC047-099-131-121456-
/O.EXT.KMOB.FL.W.0045.181213T0000Z-181213T1200Z/
/MRFA1.1.ER.181213T0000Z.181213T0000Z.181213T0600Z.NO/
856 AM CST Tue Dec 11 2018

...Flood Warning extended until Thursday morning...The Flood Warning continues 
for
  the Alabama River Near Millers Ferry Dam
* From tomorrow evening until Thursday morning.
* At 7 AM Tuesday the stage was 60.5 feet. 
* No flooding is occurring and Minor flooding is forecast. 
* Flood stage is 66 feet.
* Forecast to rise above flood stage by tomorrow evening and continue to rise 
  near 66 feet by tomorrow evening. The river will fall below flood stage by Thursday.
* At 66 feet...Farm and pasturelands in the area will flood and cattle should 
  be moved to higher ground.

&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
 3184 8756 3215 8749                  

$$

ALC025-099-131-121456-
/O.EXT.KMOB.FL.W.0046.181213T0600Z-181216T0824Z/
/CLBA1.1.ER.181213T0600Z.181214T1200Z.181216T0224Z.NO/
856 AM CST Tue Dec 11 2018

...Flood Warning extended until late Saturday night...The Flood Warning 
continues for
  the Alabama River Near Claiborne Dam - Tailwater
* From early Thursday morning until late Saturday night.
* At 7 AM Tuesday the stage was 38.2 feet. 
* No flooding is occurring and Minor flooding is forecast. 
* Flood stage is 42 feet.
* Forecast to rise above flood stage by early Thursday morning and continue to 
  rise near 43 feet by Friday morning. The river will fall below flood stage 
  by Saturday night.
* At 43 feet...Access to Eureka Landing community stops, with access cut off.

&&

LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
 3114 8797 3150 8766                  

$$
153 
WGUS84 KMOB 120203
FLSMOB
Flood Statement
National Weather Service Mobile, AL
803 PM CST Tue Dec 11 2018
 

...The flood warning is cancelled for the following river in Alabama...
 
  Alabama River Near Millers Ferry Dam affecting Dallas...Monroe and Wilcox 
  Counties.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC047-099-131-120233-
/O.CAN.KMOB.FL.W.0045.000000T0000Z-181213T1200Z/
/MRFA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
803 PM CST Tue Dec 11 2018

The Flood Warning is cancelled for
  The Alabama River Near Millers Ferry Dam
* At 7 PM Tuesday the stage was 61 feet. 
* Flood stage is 66 feet.

&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
 3184 8756 3215 8749                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 9, 6:28 AM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Dec 9, 6:28 AM CST, 2 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
628 AM CST Sun Dec 9 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...IFR/MVFR conditions will prevail through much of
the period due to low stratus and patchy drizzle. /13

&&

.PREV DISCUSSION... /issued 356 AM CST Sun Dec 9 2018/

NEAR TERM /Now Through Sunday night/...Significant amounts of moisture
will continue to wrap around the upper low as it moves into the Mid-
Atlantic. Meanwhile, a strong shortwave will approach the area in
the upper level northwest flow pattern. These features will maintain
cloudy conditions through tonight. Patchy light rain/drizzle will
also continues across the area through much of the day and into this
evening before drier air begins to move into late tonight. The
combination of clouds and cold advection will keep temps from going
very far today. Highs today will only reach the mid 40s inland to
low and mid 50s near the coast. Lows tonight will range from the mid
and upper 30s inland to near 40 along the coast. /13

SHORT TERM /Monday Through Tuesday night/...Low level cloud cover
is expected to linger into Monday keeping daytime highs in the
upper 40s to lower 50s. Could see some breaks in coverage by
afternoon over Southeast Mississippi and Western portions of
Southwest Alabama. Monday night lows expected to fall to freezing
and below northwest of I-65. Otherwise, overnight lows should
range from the mid 30s to low 40s near the coast. Low level cloud
cover breaks up Tuesday as the trof aloft shifts east and an upper
level ridge and surface high pressure over the Lower Mississippi
Valley dominate area weather. In response, temperatures slowly
begin to moderate. /08

LONG TERM /Wednesday Through Saturday/...On Wednesday, the upper
level ridge and surface high pressure shift east. Surface high
pressure ridging south-southwestward along the Eastern Seaboard over
develops a southerly return flow at the surface and temperatures
warm to near seasonal norms during the afternoon. As another low
pressure system over the Southern Plains approaches, the flow
aloft backs to the southwest and mid to high level cloud cover
advects into the region. Morning lows Wednesday night trend
warmer, generally falling into the 40s at more interior locations
to low 50s near the coast. Shortwaves aloft moving through the
moistening southwesterly flow tap into the warming low level
temperatures Thursday generating some scattered rain shower
activity. Daytime highs Thursday are expected to climb into the
mid 60s inland to near 70 along the coast. A cold front is
projected to move across the forecast area Thursday night
generating widespread rain showers with embedded isolated
thunderstorms possible near the coast. Scattered showers linger
into Friday with gradually clearing on Saturday. /08

MARINE...A moderate to strong northwest flow will continue through
early Monday in the wake of a strong cold front. Light to moderate
northerly flow will become southeast late in the week as high
pressure moves east of the area. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ633>636.

     Small Craft Advisory until 6 AM CST Monday for GMZ630>632-650-
     655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Dec 9, 6:42 AM CST, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
642 AM CST Sun Dec 9 2018

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-101245-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
642 AM CST Sun Dec 9 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ265-266-FLZ202-204-206-101245-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
642 AM CST Sun Dec 9 2018

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>632-650-655-670-675-101245-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
642 AM CST Sun Dec 9 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

GMZ633>636-101245-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
642 AM CST Sun Dec 9 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 6:09 PM CSTSpecial Weather StatementMOBBaldwin51 min
Dec 8, 6:28 PM CSTSpecial Marine WarningMOB92 min
Dec 8, 6:35 PM CSTSpecial Weather StatementMOBBaldwin55 min
Dec 8, 6:55 PM CSTCoastal Flood AdvisoryMOBBaldwin, Mobile8 hr
Dec 8, 8:00 PM CSTSpecial Marine WarningMOB90 min
Dec 8, 9:06 PM CSTSpecial Marine WarningMOB84 min
Dec 8, 10:22 PM CSTSpecial Marine WarningMOB38 min
Dec 8, 10:59 PM CSTSpecial Marine WarningMOB31 min
Dec 9, 8:53 AM CSTRiver Flood WarningMOBClarke, Monroe, Wilcox72 hr

Nearby

River Flood Warnings in Alabama, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.